Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Child has redness in ears. Taking antibiotics. Painful popping in ear. Could eardrum have ruptured?

My 7 year old daughter had redness in her ears a week ago and was put on antibiotics ...she just woke up crying in pain bc she said she heard a pop noise and then her ear started hurting more. Could her eardrum have ruptured?! I put some drops in her ear, gave her Tylenol , and laid a warm heating pad on that side of her head to help...
Asked On : Sun, 6 Jan 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

You have rightly guessed about the ear drum having ruptured to give way to the infected discharge to come out which is a normal course in infection of the middle ear. When this happens there will be an acute pain and some discharge may come out. As in your daughters case, there will be a history of ear infection (like the redness)

Stop the drops immediately as it may cause more pain though you may use the tylenol and heating pad.

Consult an ENT immediately to initiate proper diagnosis and treatment

take care and get well soon

Dr Sriram Nathan
Answered: Thu, 29 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor